How To Deal With Medication Problems

I've been on 400 mg of Zonegran now for 5 days.  I haven't posted during this time, because this medicine has made me feel so bad.  On day 3, I really felt like I might die.  There wasn't a real word to describe how I felt.  Some of the symptoms were extreme drowsiness, feeling completely out-of it, being irritable, feeling depressed, and unable to think.

Medication Problems


My vision in the evening would get horrible, and I just gave up trying to see.  I was so grumpy and depressed.  I'm not suicidal, but just totally blah.  Tomorrow is my birthday, and then Mother's Day.  I certainly hope that this let's up.  I had to apologize to hubby for talking to him angrily.  I hate being like this.

I almost quit this dose yesterday, but the symptoms were a little bit better.  I knew if I quit now, I would always wonder if this would have been the medicine that could have stopped these events/seizures.  I couldn't take these chances and just ignore the possibilities of help.  I know that anti-seizure drugs take time to work.  My neurologist said once I get up to dose, take it another week before deciding if it's helping.

Medication Problems computer bed


My other option is to call the nurse and discuss the problems I'm having.  I know the drill.  I know what she'll say.  She'll say that I should try to stay on it a full week after I get to full dose, and then call her back.  But, if I need the encouragement that everything is safe, I can call her.

I'll do this, unless something critical happens.  Zonegran, like any drug, could have allergic reactions, suicidal thoughts. These would be the types of things that would cause me to stop taking 400 mg for sure.  Meanwhile, there are plenty of websites that discuss side-effects and forums to discuss drugs, too.  I've been reading these to compare my experiences.  Here are a few examples:

Epilepsy Forum

Coping with Epilepsy

Living well with Epilepsy

Have you had problems adjusting to new medications?  Did it get better for you?  I hope so.  Taking medicine is just another tough thing we deal with when we have chronic illness.  I'm thankful to have the support of my family and the prayers of my husband.
@2017, copyright Lisa Ehrman

Comments

  1. Lisa, thank you for sharing this with us so that we can pray specifically that this medication will work and that the side effects will diminish. I understand what it is like. I had scary side effects with a couple of medications. One was supposed to prevent migraines. I found that I couldn't think clearly, words came out opposite of what I wanted to say and for the first time in my life, while singing a duet, I froze. Even though the words were on a screen (which is distracting for me) I couldn't remember where I was in the song but it didn't last long. Because of my hesitation when answering questions (as in ordering dinner) I felt invisible. The waiter looked to John and acted as if I didn't exist. Needless to say, we backed off that medication until it was safe to stop completely. I can deal with migraine symptoms. I can't deal with not being able to express what needs to be said. (I'm sure I was grumpy too.)
    Praying you will have a wonderful birthday and Happy Mothers Day!

    ReplyDelete
    Replies
    1. Thank you for the prayers and birthday/Mother's Day wishes! I'm so sorry that you've had these types of experiences, Kathy. Most people wouldn't have a clue that you had this to deal with. It's good that John was with you. It would be scary to be alone when this happens. I don't like to go anywhere alone anymore. Wishing you a healthy happy day!

      Delete

Post a Comment

Popular Posts